| Catalog Number |
RED43160 |
| Medical Device Problem Codes |
Fracture (1260); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/02/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system red 43 reperfusion catheter (red43), a penumbra system red 62 reperfusion catheter (red62), and sheath.During the procedure, the physician completed two passes in the target location using the red43 and red62.To make the next pass, the red43 and red62 were advanced together into the target location.The physician was then retracting the red43 out from the red62 to begin aspiration using the red62, but experienced resistance and fractured the red43 at the midshaft.Therefore, the red43 and red62 were removed together as a unit.The procedure was completed using a new red43.It was also reported that the physician decided to use a new red62.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned red43 confirmed that the catheter was fractured.If the red43 is retracted against resistance, damage such as a kink and subsequent fracture may occur.Based on the reported complaint, the root cause of resistance could not be determined.Further evaluation revealed bends throughout the length of the catheter.This damage is likely incidental to the reported complaint and may have occurred during packaging of the device for returned to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.